Jump to content

Anxiety meds and sleepiness


renaissancewoman101
Amitriptyline for sleep #Shorts
Amitriptyline for sleep #Shorts

Recommended Posts

Do anxiety meds cause sleepiness. Ever since I've been taking 10mg of Lexapro on a daily basis, I've noticed that I sleep more and take naps more and am tired a lot during the day. I used to take the pill at night but would have a hard time getting up the next morning. Now I take the pill in the morning with my other meds an am tired throughout most of the day. After work, I come home and usually take a nap. On weekends, I'll nap for a few hours. My anxiety has toned down a lot, but I feel like I am losing my personality and becoming a sleepy zombielike person.

 

And I hate being sleepy all the time since it curbs my social life.

 

For those of you on anxiety or depression meds, how do you cope with the sleepiness and lethargy?

Link to comment
Share on other sites

If it's causing problems you need to mention it to your doctor and maybe they can either lower the dosage or put you on something else. But yes they can make you sleepy, it's safer and better to take it at night if it's making you sleepy. (Even if you have to sleep 10-12 hours a night do so) but taking it during the day is dangerous if is causing you to be that drowsy you are driving under the influence and they can get you for that if you are pulled over or cause a wreck with it in your system.

Link to comment
Share on other sites

Ren

 

I've been on "Lexapro" 20mg which I take in the AM. I have -0- side effects, and it works well for me, but some people just can't tolerate it.

 

Have you tried asking your MD if you could try another med? Sometimes it takes something different, or a combo of meds, before they get it right.

 

Take care...

Link to comment
Share on other sites

Ren

 

I've been on "Lexapro" 20mg which I take in the AM. I have -0- side effects, and it works well for me, but some people just can't tolerate it.

 

Have you tried asking your MD if you could try another med? Sometimes it takes something different, or a combo of meds, before they get it right.

 

Take care...

 

Did you have side-effects when you first started taking the meds? If so, how long did it take before the side-effects went away?

Link to comment
Share on other sites

I've been dragging at fencing and can't fence for too long of a time. It's gotten to the point that one of my instructors and fellow fencers noticed and said I need to work on my endurance (exercise more, etc). They don't know I am on anxiety meds.

 

I am sluggish after fencing and during too, but I try to push myself.

 

I have a big fencing tournament weekend next weekend and am worried that my stamina is not up to par esp since one of the tournaments is a 90 minute melee group thing.

 

Practice was cancelled today due to the upcoming tournament weekend, but lately when I attend practice, I fence for half the time and watch others fence, the other half.

Link to comment
Share on other sites

Did you have side-effects when you first started taking the meds? If so, how long did it take before the side-effects went away?

 

No, I have no side effects at all...guess I was lucky. Like I said, it doesn't work the same for everyone. Hopefully you can find a solution to this.

 

Take care...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...